Tennessee, 2005

Flash Flooding in Tennessee, April 7, 2005

April 7, 2005 · NWS OHX · 2 events in 2 counties and zones

2 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Apr 7, 1:30 PM CST, 2 hours 45 minutes earlier.

Area forecast discussion, Apr 7, 1:30 PM CST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
230 PM CDT THU APR 7 2005

.SHORT TERM...(THROUGH FRI)
CURRENT...WEAK STACKED SYSTEM SITUATED SOMEWHERE FROM NE MS INTO TN
RVR AREA. CONVECTION HAS INCREASED LAST HOUR OR SO...WITH A SMALL
HAIL REPORT OR TWO. TEMPS IN UPPER 60S TO LOWER 70S WEST 2/3...55 TO
60 EAST.

AS SYSTEM MOVES ESE TONITE...HAIL CHANCES REMAIN CONSIDERING COLD
TEMPS ALOFT AND STEEPENING MID LEVEL LAPSE RATES. BEST CHANCES MOST
LIKELY SE 1/2. WRAP-AROUND -RN/-SHRA OVER NE AR MO BOOTHEEL THIS
AFTERNOON WOULD TRANSLATE ACROSS MID STATE TONITE...SO WILL CONTINUE
LIKLEY POPS. LO CHANCES OF RN FRI MORNING...WITH CLEARING FROM NW
DURING THE AFTERNOON.

.LONG TERM...
CONTINUED CLEARING FRI NITE AS HI PRES BUILDS IN. WEAK RETURN FLOW
BY MID DAY SUNDAY. INCREASING HI CLOUDS OVER WESTERN PORTIONS SUN
NITE...THEN SHRA/TSTMS MOVE INTO WESTERN PORTIONS MON AFTERNOON.
RAINY MON NITE...AND LATEST GFS SHOWS CUT-OFF LOW FORMING TO OUR NW
SO UNSETTLED WEATHER FOR A WHILE.

AS FOR TEMPS...LEANED TOWARD COOLER MAV NUMBERS FOR FRI
NITE...OTHEWRWISE GUID CLOSE AND ACCEPTED.

BNA CE 54/67/45/74 63-0
CKV CB 53/68/44/73 62-0
CSV CW 54/61/42/69 65-0
&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MAG
Hazardous weather outlook, Apr 7, 4:30 AM CST, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT THU APR 7 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-081030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT THU APR 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT
A STRONG STORM SYSTEM MOVING ACROSS THE REGION WILL BRING MORE
THUNDERSTORMS TO THE AREA TODAY. WHILE MOST STORMS WILL REMAIN
BELOW SEVERE LIMITS...ISOLATED THUNDERSTORMS MAY PRODUCE LARGE
HAIL. ADDITIONAL HEAVY RAINFALL MAY ALSO CAUSE RIVER AND OR
MINOR STREET FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS NOT LIKELY.

07

In the hours before

Special weather statement, Apr 7, 1:06 PM CST, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
206 PM CDT THU APR 7 2005

TNZ027-059-071950-
DAVIDSON-WILLIAMSON-
206 PM CDT THU APR 7 2005

...TEXT...
A CLUSTER OF THUNDERSTORMS CONTINUE TO AFFECT CENTRAL WILLIAMSON AND
SOUTHWEST DAVIDSON COUNTY WITH HEAVY RAINS AND POSSIBLY SMALL HAIL.
LOCALLY HEAVY RAINFALL OF ABOUT ONE INCH PER HOUR CAN OCCUR
ACROSS MOST OF WILLIAMSON AND DAVIDSON COUNTIES THROUGH 245 PM. HAIL
THE SIZE OF PEAS OR MOTH BALLS ARE ALSO POSSIBLE. MOTORISTS SHOULD
SLOW DOWN DUE TO PONDING OF WATER ON ROADWAYS TO AVOID HYDROPLANING.
EXPECT SOME URBAN FLOODING AS WELL.

ORCHANIAN
Special weather statement, Apr 7, 1:14 PM CST, 3 hours 1 minute before
TNZ010-011-031>034-064>066-078>080-071945-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
214 PM CDT THU APR 7 2005

SHOWERS AND A FEW THUNDERSTORMS CONTINUE IN EASTERN MIDDLE TENNESSEE
AND ALONG THE CUMBERLAND PLATEAU. THE SHOWERS AND THUNDERSTORMS ARE
TRAINING FROM SOUTH TO NORTH IN AN AREA OF RATHER DEEP MOISTURE
CONVERGENCE...THAT HAS BEEN PERSISTENT FOR THE LAST SEVERAL HOURS.
LATEST INDICATIONS ARE THAT THE MOISTURE CONVERGENCE WILL WEAKEN
DURING THE NEXT HOUR. AS A RESULT...THE SHOWERS AND STORMS SHOULD
BEGIN TO SUBSIDE. RAINFALL AMOUNTS OVER THE LAST COUPLE OF HOURS
HAVE TOTALED ONE AND A HALF INCHES IN THE COOKEVILLE AND SPARTA AREAS.

BOYD
01
Special weather statement, Apr 7, 1:49 PM CST, 2 hours 26 minutes before
TNZ006-025-072015-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
249 PM CDT THU APR 7 2005

A SMALL CLUSTER OF SHOWERS AND ISOLATED THUNDERSTORMS IS MOVING
NORTH AT 20 MPH THROUGH DICKSON COUNTY AT 245 PM. THIS CLUSTER OF
STORMS HAS INTENSIFIED DURING THE LAST TEN MINUTES AND COULD PRODUCE
PEA SIZE HAIL AS IT MOVES ACROSS CHARLOTTE...STAYTON AND CUMBERLAND
FURNACE. THE CLUSTER OF STORMS WILL CONTINUE INTO MONTGOMERY COUNTY
AND NORTHWEST CHEATHAM COUNTY AFTER 3 PM. GUSTY WINDS CAN ALSO BE
EXPECTED.

BOYD
01
Special weather statement, Apr 7, 1:55 PM CST, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
255 PM CDT THU APR 7 2005

TNZ008-027-072040-
DAVIDSON-SUMNER-
255 PM CDT THU APR 7 2005

A CLUSTER OF THUNDERSTORMS CONTINUE TO AFFECT DAVIDSON
COUNTY...INCLUDING THE NASHVILLE METRO AREA WITH HEAVY RAINS
AND POSSIBLY SMALL HAIL. LOCALLY HEAVY RAINFALL OF ABOUT THREE
QUARTER INCH PER HOUR CAN OCCUR ALONG WITH THE POSSIBILITY OF
PEA TO MOTH BALL SIZE HAIL. THE THUNDERSTORMS WERE MOVING
NORTHEAST AT 25 MPH AND WILL AFFECT SUMNER COUNTY FROM 2:00
THROUGH 2:30 PM. MOTORISTS SHOULD SLOW DOWN DUE TO
PONDING OF WATER ON ROADWAYS TO AVOID HYDROPLANING. EXPECT SOME URBAN
FLOODING AS WELL.

ORCHANIAN
Special weather statement, Apr 7, 1:55 PM CST, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
255 PM CDT THU APR 7 2005

CORRECTED TIME IN SPECIAL WEATHER STATEMENT

TNZ008-027-072040-
DAVIDSON-SUMNER-
255 PM CDT THU APR 7 2005

A CLUSTER OF THUNDERSTORMS CONTINUE TO AFFECT DAVIDSON
COUNTY...INCLUDING THE NASHVILLE METRO AREA WITH HEAVY RAINS
AND POSSIBLY SMALL HAIL. LOCALLY HEAVY RAINFALL OF ABOUT THREE
QUARTER INCH PER HOUR CAN OCCUR ALONG WITH THE POSSIBILITY OF
PEA TO MOTH BALL SIZE HAIL. THE THUNDERSTORMS WERE MOVING
NORTHEAST AT 25 MPH AND WILL AFFECT SUMNER COUNTY FROM 3:00
THROUGH 3:30 PM. MOTORISTS SHOULD SLOW DOWN DUE TO
PONDING OF WATER ON ROADWAYS TO AVOID HYDROPLANING. EXPECT SOME URBAN
FLOODING AS WELL.

ORCHANIAN
Special weather statement, Apr 7, 2:16 PM CST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
316 PM CDT THU APR 7 2005

TNZ028-062-072100-
RUTHERFORD-WILSON-
316 PM CDT THU APR 7 2005

AN AREA OF THUNDERSTORMS WERE FORMING OVER WESTERN RUTHERFORD
COUNTY. THIS AREA OF THUNDERSTORMS WILL MOVE ACROSS THE
REST OF RUTHERFORD COUNTY AND ALSO DEVELOP INTO ALL OF WILSON COUNTY
BY 4:00 PM. LOCALLY HEAVY RAINFALL OF ABOUT THREE QUARTER INCH PER
HOUR CAN OCCUR ALONG WITH THE POSSIBILITY OF PEA TO MOTH BALL SIZE
HAIL...AND GUSTY WINDS OF 30 MPH. THE THUNDERSTORMS WERE MOVING
NORTHEAST AT 25 TO 30 MPH. MOTORISTS SHOULD SLOW DOWN DUE TO PONDING
OF WATER ON ROADWAYS TO AVOID HYDROPLANING. EXPECT SOME URBAN
FLOODING AS WELL.

END/ORCHANIAN

The radar

The Northeast Alabama radar (KHTX), 71 km away, was scanning. The volume nearest the first event began at 22:14 UTC.

Open the radar archive at this moment

Event by event

2 flash flood. Local standard time, as filed.

Flash Flood, Bedford

When
April 7, 4:15 PM CST to 6:30 PM CST
Where
Bedford County, Wartrace
Property damage
$1,000
Reported by
TRAINED SPOTTER
Coordinates
35.533, -86.350

Potts Road was flooded.

Flash Flood, Wilson

When
April 7, 5:05 PM CST to 7:00 PM CST
Where
Wilson County, 6 mi S of Watertown
Property damage
$1,000
Reported by
TRAINED SPOTTER
Coordinates
36.017, -86.133

Greenvale Road was flooded.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443527, 5443528.